Jump to content

nvannie: Greetings & Intro - Considering Cymbalta Reinstatement


nvannie

Recommended Posts

Hello, 

I'm very thankful to have found this forum and appreciative for such honest communication and support.

 

What led me here: I discontinued 60 mg of Cymbalta in March of this year w/no taper. I now know this was extremely dangerous, reckless, and uninformed. Now focused on addressing what's been a truly humbling withdrawal experience (which I will do WITH the support of a medical professional). It's been 5 1/2 weeks and symptoms are intense, constant, and have not improved. Ongoing leg and foot pain (throbbing and burning all day/night), headaches, extremely sore neck, anxiety, depression, uncontrollable mood swings, and emotional outbursts. Practicing best self-care I can - good diet, rest, yoga, walking (leg pain makes running extremely difficult), meditation, etc. but believe this is a larger withdrawal issue that I'm not going to be able to solve with this course of action solely. Based on what I've read so far, I believe that going back on Cymbalta to do a gradual taper is most likely necessary. I'm working to to be informed and remain positive - but the physical and emotional side effects can make that tough at times. And of course, it's tough to go back on something you're trying so hard to be off of, but I need to focus on getting well and staying well. I have great support from family and friends, recently found a therapist I really like, now just trying to recover from what I believe are Cymbalta withdrawals. It's taken time to find medical practitioners after parting ways with some I didn't agree with.

 

I'm sorting through such helpful information on this site and just wanted to say hello, introduce myself, and share my appreciation. Hopefully, I'll be able to contribute and support others as I learn more. No one should ever struggle with these things alone.

 

  

No medications currently 

5 weeks off Cymbalta (March 16, 2016) - withdrawals extremely intense and not improving

Tapered off Lamictal November, 2015

 

 

 

 

 

 

 

Link to comment
  • Moderator

Hi nvannie-- you're not alone, welcome to the group.  I sorry that you're feeling so badly, but I think we should be able to work things out.  It's great that you have the support from your doctor, a very rare thing around here.  It's best not to think of a reinstatement as and sort of defeat, it's more like doing the right thing to get the job done in a safe and more comfortable manner. Taking control of the situation so to speak.

 

Being almost six weeks out it would not be a good idea to go back on your old dose.  Your brain has started making the necessary changes to get along with out the drugs and a full dose would give it a big shock.  I would be more inclined to start in the 5-10mg range and see what happens.  First there are several threads that you should read to get some information on what is happening and what is needed.

 

What is withdrawal syndrome? 

 

About reinstating and stabilizing to reduce withdrawal symptoms 

 

Why taper by 10% of my dosage?

 

Tips for tapering off Cymbalta (duloxetine)

 

That will get you started, give those a read and then ask us a lot of questions.

 

Thank you for adding a signature block, it really helps us to help you.

20 years on Paxil starting at 20mg and working up to 40mg. Sept 2011 started 10% every 6 weeks taper (2.5% every week for 4 weeks then hold for 2 additional weeks), currently at 7.9mg. Oct 2011 CTed 15oz vodka a night, to only drinking 2 beers most nights, totally sober Feb 2013.

Since I wrote this I have continued to decrease my dose by 10% every 6 weeks (2.5% every week for 4 weeks and then hold for an additional 2 weeks). I added in an extra 6 week hold when I hit 10mg to let things settle out even more. When I hit 3mgpw it became hard to split the drop into 4 parts so I switched to dropping 1mgpw (pill weight) every week for 3 weeks and then holding for another 3 weeks.  The 3 + 3 schedule turned out to be too harsh so I cut back to dropping 1mgpw every 4 weeks which is working better.

Final Dose 0.016mg.     Current dose 0.000mg 04-15-2017

 

"It's also important not to become angry, no matter how difficult life is, because you can loose all hope if you can't laugh at yourself and at life in general."  Stephen Hawking

Link to comment
  • Moderator Emeritus

Welcome nvannie,

 

You sound very organised and capable of getting yourself onto a good tapering plan.  You are the second person to turn up today with a need to taper Cymbalta, so I'm sure you'll feel less alone here. 

 

Brass gave you all the good links, but I wanted to say hello as well and also to share with you my favourite page on this site which you might find useful for dealing with some of those symptoms you mention above.  http://survivingantidepressants.org/index.php?/topic/1112-non-drug-techniques-to-cope-with-emotional-symptoms/

 

You'll get there nvannie - it's slow but it can be done.

 

Best wishes,

Karen

2010  Fluoxetine 20mg.  2011  Escitalopram 20mg.  2013 Tapered badly and destabilised CNS.  Effexor 150mg. 

2015 Begin using info at SurvivingAntidepressants.  Cut 10% - bad w/d 2 months, held 1 month. 

Micro-tapering: four weekly 0.4% cuts, hold 4 weeks (struggling with symptoms).

8 month hold.

2017 Micro-tapering: four weekly 1% cuts, hold 4 weeks (symptoms almost non-existent).

2020 Still micro-tapering. Just over 2/3 of the way off effexor. Minimal symptoms, - and sleeping well.
Supplements: Fish oil, vitamin C, iron, oat-straw tea, nettle tea.

My story of healing:ContinuedHealing

***I am not a doctor; please do your own research and be able to take responsibility for decisions you make.*** 

           'The possibility of renewal exists so long as life exists.'  Dr Gabor Mate.

Link to comment
  • Moderator Emeritus

Hi nvannie,

I just found your thread and see you are having withdrawal symptoms after stopping Cymbalta without tapering. Apparently, some people are able to just stop and be fine, but what we see here is exactly the opposite, so your story is very familiar to me. I'm personally in protracted withdrawal after stopping Lexapro too fast several years ago, followed by irregular use of other medication, trying to manage symptoms, and stopping those without tapering.

 

So my advice is to try reinstatement and then a slow, safe taper. Withdrawal symptoms can last a long time for some people and you just don't know if you are that person, why take the risk? The longer you leave it the greater the chance reinstatement wont work. I tried reinstating after 2 years and my body could no longer tolerate any kind of SSRI, or any drugs really.

 

How long were you taking Cymbalta for?

 

Anyway, I just wanted to check in with you, see how you are going with all the information and the decision making process. Whatever you decide, we will be here to support you.

 

Do stay in touch and let us know how you are.

 

Petunia.

I'm not a doctor.  My comments are not medical advise. These are my opinions based on my own experience and what I've learned. Please discuss your situation with a medical practitioner who has knowledge of tapering and withdrawal...if you are lucky enough to find one.

My Introduction Thread

Full Drug and Withdrawal History

Brief Summary

Several SSRIs for 13 years starting 1997 (for mild to moderate partly situational anxiety) Xanax PRN ~ Various other drugs over the years for side effects

2 month 'taper' off Lexapro 2010

Short acute withdrawal, followed by 2 -3 months of improvement then delayed protracted withdrawal

DX ADHD followed by several years of stimulants and other drugs trying to manage increasing symptoms

Failed reinstatement of Lexapro and trial of Prozac (became suicidal)

May 2013 Found SA, learned about withdrawal, stopped taking drugs...healing begins.

Protracted withdrawal, with a very sensitized nervous system, slowly recovering as time passes

Supplements which have helped: Vitamin C, Magnesium, Taurine

Bad reactions: Many supplements but mostly fish oil and Vitamin D

June 2016 - Started daily juicing, mostly vegetables and lots of greens.

Aug 2016 - Oct 2016 Best window ever, felt almost completely recovered

Oct 2016 -Symptoms returned - bad days and less bad days.

April 2018 - No windows, but significant improvement, it feels like permanent full recovery is close.

VIDEO: Where did the chemical imbalance theory come from?



VIDEO: How are psychiatric diagnoses made?



VIDEO: Why do psychiatric drugs have withdrawal syndromes?



VIDEO: Can psychiatric drugs cause long-lasting negative effects?

VIDEO: Dr. Claire Weekes

 

 

 

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy